Alert archive / Minnesota / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 65, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jul 4, 2018, 2:13 PM CDT for Mower County, Minnesota. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2018, 2:13 PM CDT (19:13 UTC)
- Expired
- Jul 4, 2018, 2:57 PM CDT
- In force
- 44 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Mower County, MN
The radar
The La Crosse radar (KARX), 125 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 7.2 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2175 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 1013 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.1
The text
As transmitted.
108
WUUS53 KARX 041913
SVRARX
MNC099-042015-
/O.NEW.KARX.SV.W.0065.180704T1913Z-180704T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service La Crosse WI
213 PM CDT WED JUL 4 2018
The National Weather Service in La Crosse has issued a
* Severe Thunderstorm Warning for...
Mower County in southeastern Minnesota...
* Until 315 PM CDT.
* At 213 PM CDT, severe thunderstorms were located along a line
extending from near Blooming Prairie to near Northwood, moving east
at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Severe thunderstorms will be near...
Austin around 220 PM CDT.
Brownsdale around 230 PM CDT.
Lyle around 240 PM CDT.
Rose Creek around 255 PM CDT.
Adams and Grand Meadow around 310 PM CDT.
Le Roy around 315 PM CDT.
Other locations impacted by these severe thunderstorms include
Lansing, Racine, Mayville, Dexter and Mapleview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4385 9305 4385 9269 4383 9269 4383 9245
4356 9245 4350 9247 4350 9305
TIME...MOT...LOC 1913Z 269DEG 20KT 4384 9301 4348 9315
HAIL...<.75IN
WIND...60MPH
$$
JSB5 follow-up statements
383
WWUS53 KARX 041918
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
218 PM CDT WED JUL 4 2018
MNC099-042015-
/O.CON.KARX.SV.W.0065.000000T0000Z-180704T2015Z/
Mower MN-
218 PM CDT WED JUL 4 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR MOWER COUNTY...
At 218 PM CDT, severe thunderstorms were located along a line
extending from near Hayfield to near Lyle, moving east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
These severe storms will be near...
Rose Creek around 235 PM CDT.
Adams and Grand Meadow around 240 PM CDT.
Le Roy around 255 PM CDT.
Other locations impacted by these severe thunderstorms include
Lansing, Racine, Mayville, Dexter and Mapleview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4385 9305 4385 9269 4383 9269 4383 9245
4356 9245 4350 9247 4350 9305
TIME...MOT...LOC 1918Z 268DEG 34KT 4384 9288 4348 9302
HAIL...<.75IN
WIND...60MPH
$$
JSB398
WWUS53 KARX 041922
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
222 PM CDT WED JUL 4 2018
MNC099-042015-
/O.CON.KARX.SV.W.0065.000000T0000Z-180704T2015Z/
Mower MN-
222 PM CDT WED JUL 4 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR MOWER COUNTY...
At 222 PM CDT, severe thunderstorms were located along a line
extending from near Hayfield to Lyle, moving east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
These severe storms will be near...
Rose Creek around 235 PM CDT.
Adams and Grand Meadow around 240 PM CDT.
Le Roy around 255 PM CDT.
Other locations impacted by these severe thunderstorms include
Lansing, Racine, Mayville, Dexter and Mapleview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4385 9305 4385 9269 4383 9269 4383 9245
4356 9245 4350 9247 4350 9305
TIME...MOT...LOC 1922Z 268DEG 34KT 4384 9282 4348 9296
HAIL...<.75IN
WIND...60MPH
$$
JSB281
WWUS53 KARX 041931
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
231 PM CDT WED JUL 4 2018
MNC099-042015-
/O.CON.KARX.SV.W.0065.000000T0000Z-180704T2015Z/
Mower MN-
231 PM CDT WED JUL 4 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR MOWER COUNTY...
At 231 PM CDT, severe thunderstorms were located along a line
extending from 8 miles southeast of Hayfield to Lyle, moving east at
30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
These severe storms will be near...
Grand Meadow around 245 PM CDT.
Adams around 255 PM CDT.
Le Roy around 315 PM CDT.
Other locations impacted by these severe thunderstorms include
Lansing, Racine, Mayville, Dexter and Mapleview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4385 9305 4385 9269 4383 9269 4383 9245
4356 9245 4350 9247 4350 9305
TIME...MOT...LOC 1931Z 267DEG 27KT 4383 9270 4350 9296
HAIL...<.75IN
WIND...60MPH
$$
JSB891
WWUS53 KARX 041943
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
243 PM CDT WED JUL 4 2018
MNC099-042015-
/O.CON.KARX.SV.W.0065.000000T0000Z-180704T2015Z/
Mower MN-
243 PM CDT WED JUL 4 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR MOWER COUNTY...
At 242 PM CDT, severe thunderstorms were located along a line
extending from near Stewartville to near Lyle, moving east at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
These severe storms will be near...
Grand Meadow around 250 PM CDT.
Le Roy around 315 PM CDT.
Other locations impacted by these severe thunderstorms include
Lansing, Racine, Mayville, Dexter and Mapleview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4385 9305 4385 9269 4383 9269 4383 9245
4356 9245 4350 9247 4350 9305
TIME...MOT...LOC 1942Z 267DEG 27KT 4383 9259 4351 9285
HAIL...<.75IN
WIND...60MPH
$$
JSB250
WWUS53 KARX 041957
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
257 PM CDT WED JUL 4 2018
MNC099-042007-
/O.CAN.KARX.SV.W.0065.000000T0000Z-180704T2015Z/
Mower MN-
257 PM CDT WED JUL 4 2018
...THE SEVERE THUNDERSTORM WARNING FOR MOWER COUNTY IS CANCELLED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning has been cancelled.
LAT...LON 4385 9305 4385 9269 4383 9269 4383 9245
4356 9245 4350 9247 4350 9305
TIME...MOT...LOC 1956Z 269DEG 20KT 4383 9248 4351 9274
$$
JSBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 12:30 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jul 4, 12:30 PM CDT, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
1230 PM CDT Wed Jul 4 2018
.SHORT TERM...(Today through Thursday Night)
255 AM CDT Wed Jul 4 2018
Area is quiet early this morning with ridge of high pressure
extending from the Great Lakes into our region. Temperatures as of 2
AM were in the middle 60s to the middle 70s with dew points in the
mid 60s to lower 70s.
Weather scenario for today into tonight is a rather complicated one
to say the least. First will be the increased heat and humidity
today with temperatures topping off in the upper 80s to the middle
90s and dew points in the lower/middle 70s. This is expected to
produce heat indices generally in the 95-105. Will keep current Heat
Advisory headlines going today based on this. Second, will be
shower/thunder chances today. Currently watching a complex of
thunderstorms rolling across the Dakotas. A few of the latest CAMs
bring this complex into western portions of the area by mid-
afternoon. Shear is lacking some, so expected these storms to weaken
as they approach. Meanwhile, forecast bufkit soundings show the area
in un-capped as heat increases today. Looks like we could auto-
convect for isolated-scattered pulse-type thunderstorms in high
CAPE/low shear environment. So, beside some outflow gusts
potentially 30-40kt, confidence for organized severe weather is low
at this time. Lastly, will be watching how incoming cold front later
tonight interacts with very warm/humid airmass in place. Again,
looks like a high cape/low shear environment but cannot rule out
some localized organization to the convection for a few stronger/
possibly severe storms with higher wind gusts. Another thing to
consider is the high precipitable water values in this muggy airmass
of 2+ inches. So, any storm will be capable of very heavy downpours
with perhaps some localized ponding of water. All said, people out
celebrating Independence Day will have to keep a close eye on the
weather today into this evening.
Still some lingering shower/thunderstorm chances Thursday, mainly
south of I-90. For the rest of the area, cooler/drier air on tap as
high pressure builds in from Canada. Look for highs Thursday in the
80s with lows Thursday night in the middle 50s to the lower 60s.
.LONG TERM...(Friday through Tuesday)
Issued at 255 AM CDT Wed Jul 4 2018
Friday through Sunday look great as high pressure builds/holds over
the region. Plan on mostly sunny/clear conditions with highs in the
upper 70s to the lower 80s with comfortable dew points in the
50s/lower 60s.
A small chance of shower/thunderstorms will be seen Sunday night as
a cold front drops south into the region. Ridge builds back in for
Tuesday for dry and seasonably warm conditions.
&&
.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1230 PM CDT Wed Jul 4 2018
Scattered thunderstorms are possible at KRST and KLSE this
afternoon into early evening. Included -TSRA at KRST and VCTS at
KLSE for now. IFR conditions are possible with any storms.
Confidence is somewhat lower in shower/storms tonight, but did
maintain VCSH wording for now. Dry weather with VFR conditions
expected for Thursday.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...Heat Advisory until 8 PM CDT this evening for WIZ032>034-041>044-
053>055-061.
MN...Heat Advisory until 8 PM CDT this evening for MNZ079-086>088-
094>096.
IA...Heat Advisory until 8 PM CDT this evening for IAZ008>011-018-019-
029-030.
&&
SHORT TERM...DAS
LONG TERM...DAS
AVIATION...JMHazardous weather outlook, Jul 4, 11:13 AM CDT, 3 hours before
Hazardous Weather Outlook National Weather Service La Crosse WI 1113 AM CDT Wed Jul 4 2018 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032>034- 041>044-053>055-061-051200- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-Adams-Vernon- Crawford-Richland-Grant- 1113 AM CDT Wed Jul 4 2018 This Hazardous Weather Outlook is for portions of northeast Iowa, southeast Minnesota, and western into southwest Wisconsin. .DAY ONE...This Afternoon and Tonight A Heat Advisory is in effect through early this evening. Heat index readings are going to climb into the 95 to 105 range during the afternoon and early evening hours. Scattered thunderstorms are possible mainly between 2 pm and 8 pm today. Some of these could be strong to severe, with damaging winds and locally heavy rain the main threats. A few strong to severe storms are possible overnight tonight. Damaging winds and heavy rain would be the main threats. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A few thunderstorms are still possible Thursday. However, no severe weather is expected. .SPOTTER INFORMATION STATEMENT... Some spotter groups may be needed this afternoon into this evening. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. WIZ017-029-051200- Taylor-Clark- 1113 AM CDT Wed Jul 4 2018 This Hazardous Weather Outlook is for a portion of central Wisconsin. .DAY ONE...This Afternoon into Tonight Heat index readings of 90 to 100 degrees are expected this afternoon into early this evening. Scattered thunderstorms are possible mainly between 1 pm and 8 pm today. Some of these could be strong to severe, with damaging winds and locally heavy rain the main threats. A few strong to severe storms are possible overnight tonight. Damaging winds and heavy rain would be the main threats. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A few thunderstorms are still possible Thursday morning. However, no severe weather is expected. .SPOTTER INFORMATION STATEMENT... Some spotter groups may be needed this afternoon into this evening. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. DAS/RRS
In the hours before
Special weather statement, Jul 4, 12:40 PM CDT, 1 hour 33 minutes before
Special Weather Statement National Weather Service La Crosse WI 1240 PM CDT Wed Jul 4 2018 WIZ017-029-032>034-041900- Taylor-Clark-Buffalo-Trempealeau-Jackson- Including the cities of Medford, Neillsville, Alma, Arcadia, Whitehall, and Black River Falls 1240 PM CDT Wed Jul 4 2018 A Line of Showers and Thunderstorms Moving Into the Area... At 1230 pm, a line of showers and thunderstorms was located from near Ladysmith and Eau Claire to Wabasha Minnesota. The line was moving east at 30 mph. By 2 pm, the leading edge of the line is expected to be near a Rib Lake to Owen-Withee to Humbird line. The stronger storms will produce gusty winds of 30 to 40 mph, frequent lightning and brief heavy downpours, as well as drop the temperatures some 10 to 15 degrees. When thunderstorms approach your location, move indoors until they pass. RRS
Special weather statement, Jul 4, 1:32 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service La Crosse WI
132 PM CDT WED JUL 4 2018
IAZ008-009-MNZ079-086-087-094-095-042000-
Howard-Mitchell-Wabasha-Olmsted-Dodge-Fillmore-Mower-
132 PM CDT WED JUL 4 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MITCHELL...HOWARD...
OLMSTED...MOWER...WABASHA...DODGE AND WESTERN FILLMORE COUNTIES...
At 130 PM CDT, radar indicated strong thunderstorms were located
along a line west of intestate 35, from Faribault to Owatonna,
Austin and Mason City. Movement was east at 30 mph.
Winds of 30 to 40 mph and half inch hail are possible with the
stronger storms.
Locations impacted include...
Rochester, Austin, Osage, Dodge Center, Mantorville, Kasson,
Stewartville, Byron, Plainview, Chatfield, Spring Valley, Eyota,
Hayfield, Oronoco, Grand Meadow, St. Ansgar, Elgin, Le Roy, Mazeppa
and Adams.
Torrential rainfall is also possible with the stronger storms and
may cause localized flooding, especially in urban areas. Do not
drive your vehicle through flooded roadways.
LAT...LON 4420 9305 4419 9255 4437 9255 4437 9243
4445 9243 4445 9224 4443 9215 4321 9219
4321 9302
TIME...MOT...LOC 1830Z 259DEG 29KT 4458 9339 4329 9342
RRSThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 1:32 PM CDT | Special Weather Statement | ARX | Dodge, Mower, Olmsted, Wabasha | 88 min |
| Jul 4, 2:55 PM CDT | Special Weather Statement | ARX | Fillmore, Mower, Olmsted, Wabasha, Winona | 80 min |
| Jul 4, 3:04 PM CDT | Severe Thunderstorm Warning | ARX | Fillmore, Olmsted, Winona | 35 min |
| Jul 4, 3:28 PM CDT | Special Weather Statement | ARX | Fillmore, Houston, Wabasha, Winona | 77 min |
| Jul 4, 4:18 PM CDT | Special Weather Statement | ARX | Houston | 72 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.